MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Model Number 2550H22
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that an urinary foley catheter was placed at the time of surgery under general anesthesia.The patient stated that the catheter fell off when the patient went to the bathroom.Upon checking the catheter, the balloon was found to be ruptured and a new catheter was inserted again.It was stated that a second balloon was also ruptured.The inside of the bladder was observed by echo and it was confirmed that there was no foreign matter in it.Per follow up via ibc on 28jun2022, two samples were received (manufacturing lot# 9hz059, manufacturing lot# 1ks057).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The reported failure was able to be reproduced.Visual inspection noted sac burst along lumen without missing pieces.Potential root cause for this failure mode could be user related (example: contact with sharp object)/ / exposure to petrolatum based products mechanical failure/operator error.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15007703
Report Number1018233-2022-05419
Device Sequence Number14032674
Product Code EZC
UDI-Device Identifier00801741025099
UDI-Public(01)00801741025099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model Number2550H22
Device Catalogue Number0165L22
Device Lot NumberMYFS1685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown